MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.25/22; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.25/22; CORONARY DRUG-ELUTING STENT
Model Number 364499
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro drug eluting stent system was selected for treatment of a severely calcified lesion (85 percent stenosis degree) in the middle of a moderately tortuous unknown vessel.The lesion could not be crossed with the device.The device was withdrawn.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the stent is displaced on the balloon by about 6 mm in distal direction.Microscopic inspection showed stent imprints on the exposed balloon surface, indicating that the stent was initially crimped in between the two radiopaque markers.The balloon is well folded and shows no signs of inflation.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.

Brand Name
ORSIRO 2.25/22
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key13167951
Report Number1028232-2022-00029
Device Sequence Number5335029
Product Code NIQ
UDI-Device Identifier07640130439085
UDI-Public7640130439085
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2023
Device Model Number364499
Device Catalogue NumberSEE MODEL NO.
Device Lot Number12200409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown